Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 10:35 PM CDT for Concho County, McCulloch County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 10:35 PM CDT (03:35 UTC)
- Expired
- Apr 12, 2021, 11:15 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Concho County, TX, McCulloch County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2255 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
274
WUUS54 KSJT 130335
SVRSJT
TXC095-307-130415-
/O.NEW.KSJT.SV.W.0030.210413T0335Z-210413T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1035 PM CDT Mon Apr 12 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
western McCulloch County in west central Texas...
eastern Concho County in west central Texas...
* Until 1115 PM CDT.
* At 1035 PM CDT, a severe thunderstorm was located near Salt Gap, or
21 miles west of Brady, moving east at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Melvin around 1045 PM CDT.
Salt Gap around 1050 PM CDT.
Pear Valley around 1105 PM CDT.
Lohn around 1115 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-87 And Ranch Road 2134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9977 3132 9979 3140 9941 3115 9935
TIME...MOT...LOC 0335Z 253DEG 18KT 3125 9967
HAIL...1.50IN
WIND...<50MPH
$$1 follow-up statement
525 WWUS54 KSJT 130401 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 1101 PM CDT Mon Apr 12 2021 TXC095-307-130415- /O.CON.KSJT.SV.W.0030.000000T0000Z-210413T0415Z/ McCulloch TX-Concho TX- 1101 PM CDT Mon Apr 12 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHWESTERN MCCULLOCH AND EAST CENTRAL CONCHO COUNTIES... At 1101 PM CDT, a severe thunderstorm was located near Salt Gap, or 21 miles northwest of Brady, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Melvin around 1115 PM CDT. Salt Gap around 1125 PM CDT. Pear Valley and Lohn around 1145 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3122 9973 3133 9974 3140 9941 3115 9935 TIME...MOT...LOC 0401Z 243DEG 9KT 3128 9966 HAIL...1.00IN WIND...<50MPH $$ sn
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:12 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 12, 9:12 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 912 PM CDT Mon Apr 12 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 910 PM CDT Mon Apr 12 2021 Convective Inhibition (CIN) is increasing quickly across the extreme southern parts of our forecast area where the two Sutton County severe storms are. This is likely the last gasp for surface based severe storms tonight. ML CAPE is still decent, around 500-1000 J/KG, along with strengthening effective shear (up to 50-60 kt now), so these two storms may be able to sustain their updrafts for a little while before weakening. With the strong, sustained updrafts continuing and ample CAPE within the -10 to -30 C layer (the hail growth zone) of around 500 J/KG, large to very large hail remains the main threat. The cold front has moved south of the forecast area and into Austin/San Antonio's county warning area, and so expect the surface based storms to end in the next hour or two due to continued cooler, more stable low level air. However, late tonight into early Tuesday morning, some elevated moisture and elevated instability combining with an upper level disturbance could bring some high based (elevated) storms across the forecast area, although there is only a marginal threat for severe storms from this. && .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Mon Apr 12 2021 A few strong to severe thunderstorms are occurring this evening to the south and southeast of KBBD, and to the northeast of KJCT. With storm movement generally to the east and new storm development to the south, the KJCT site may potentially be affected and monitoring radar trends for any needed TAF updates. Carrying VCTS at this time. A cold front is sagging south to the I-10 corridor this evening. Winds will shift to the north-northeast at KSOA and KJCT with the frontal passage. Overnight into Tuesday morning, north to northeast winds will continue, at 10-13 knots. Cloud development and gradual northward expansion is expected late tonight into the day Tuesday. Have some uncertainty at this time on how low the ceilings will be. Overall thinking is for ceilings to lower into the 1000-2000 ft range. Cannot rule out the possibility of some intermittent light rain or sprinklies, but confidence in occurrence is low enough to hold off with a mention at our TAF sites at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...19
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 12, 8:38 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 SW VOCA 30.99N 99.20W
04/12/2021 E2.75 INCH MCCULLOCH TX TRAINED SPOTTER
SPOTTER ESTIMATED BASEBALL TO POSSIBLY UP TO
GRAPEFRUIT SIZE HAIL SOUTHWEST OF VOCA AT
THE INTERSECTION OF COUNTY ROADS 216 AND
218. TIME ESTIMATED BY RADAR.
&&
SJHSpecial weather statement, Apr 12, 9:32 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service San Angelo TX 932 PM CDT Mon Apr 12 2021 TXZ078-169-130315- Kimble TX-Sutton TX- 932 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES UNTIL 1015 PM CDT... At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Roosevelt, or 23 miles north of Rocksprings, moving east-southeast at 35 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Telegraph around 1005 PM CDT. Other locations impacted by this storm include Us- 377 Near The Kimble-Edwards County Line. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3046 10035 3041 9979 3029 9980 3029 10040 TIME...MOT...LOC 0231Z 284DEG 38KT 3035 10029
Special weather statement, Apr 12, 10:07 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1007 PM CDT Mon Apr 12 2021
TXZ114-128-130400-
Shackelford TX-Callahan TX-
1007 PM CDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES UNTIL 1100 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm near
Putnam, or 12 miles east of Baird, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Moran around 1035 PM CDT.
Ibex around 1100 PM CDT.
Other locations impacted by this storm include Us-
180 Near The Shackelford-Stephens County Line and I-
20 Near The Callahan-Eastland County Line.
LAT...LON 3279 9910 3252 9909 3251 9911 3237 9912
3240 9930 3282 9922
TIME...MOT...LOC 0307Z 195DEG 17KT 3243 9919
SJHSpecial weather statement, Apr 12, 10:20 PM CDT, 15 minutes before
Special Weather Statement National Weather Service San Angelo TX 1020 PM CDT Mon Apr 12 2021 TXZ113-114-127-130400- Shackelford TX-Jones TX-Taylor TX- 1020 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JONES...WEST CENTRAL SHACKELFORD AND NORTHEASTERN TAYLOR COUNTIES UNTIL 1100 PM CDT... At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm over Tye, or near Abilene, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawley around 1040 PM CDT. Abilene around 1045 PM CDT. Nugent around 1050 PM CDT. Lueders and Avoca around 1100 PM CDT. Other locations impacted by this storm include Funston, Impact, Hodges, Big Country Baptist Assembly, Lake Fort Phantom Hill, Kirby Lake and The Intersection Of Us-180 And Farm Road 600. LAT...LON 3236 9973 3245 9995 3296 9973 3284 9944 TIME...MOT...LOC 0320Z 205DEG 33KT 3245 9985 SJH
Special weather statement, Apr 12, 10:22 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1022 PM CDT Mon Apr 12 2021
TXZ114-130400-
Shackelford TX-
1022 PM CDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHACKELFORD COUNTY UNTIL
1100 PM CDT...
At 1022 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Albany, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Albany around 1055 PM CDT.
Other locations impacted by this storm include Us-
180 Near The Shackelford-Stephens County Line, Mccarty Lake and Us-
283 Near The Callahan-Shackelford County Line.
LAT...LON 3294 9928 3283 9909 3271 9910 3251 9931
3251 9943 3257 9952
TIME...MOT...LOC 0322Z 214DEG 20KT 3259 9939
SJHSpecial weather statement, Apr 12, 10:28 PM CDT, 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 1028 PM CDT Mon Apr 12 2021 TXZ072-073-139-154-168-130415- Menard TX-Tom Green TX-Coleman TX-McCulloch TX-Concho TX- 1028 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN... NORTHWESTERN MCCULLOCH...EXTREME SOUTHEASTERN TOM GREEN...CONCHO AND NORTHWESTERN MENARD COUNTIES UNTIL 1115 PM CDT... At 1024 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms across southern Concho and northern Menard Counties. The strongest storm was 5 miles east of Eden. These strong storms were moving northeast at 25 mph. Penny to nickel size hail will be possible with these storms. The strong thunderstorms will be near... Melvin around 1040 PM CDT. Salt Gap around 1050 PM CDT. Doole around 1100 PM CDT. Pear Valley around 1105 PM CDT. Lohn around 1115 PM CDT. Other locations impacted by this storm include Us-83 Near The Menard- Concho County Line, The Intersection Of Us- 87 And Ranch Road 2134 and Live Oak. LAT...LON 3098 9996 3119 10019 3156 9957 3117 9930 TIME...MOT...LOC 0324Z 234DEG 19KT 3124 9974
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| Apr 12, 7:21 PM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Apr 12, 7:46 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 12, 8:37 PM CDT | Special Weather Statement | SJT | Sutton | 23 min |
| Apr 12, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 44 min |
| Apr 12, 9:32 PM CDT | Special Weather Statement | SJT | Kimble | 43 min |
| Apr 12, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 32 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | SJT | Shackelford | 53 min |
| Apr 12, 10:20 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 12, 10:22 PM CDT | Special Weather Statement | SJT | Shackelford | 38 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 49 min |
| Apr 12, 10:28 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 47 min |
| Apr 12, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 43 min |
| Apr 12, 11:11 PM CDT | Special Weather Statement | SJT | Shackelford | 49 min |
| Apr 12, 11:14 PM CDT | Special Weather Statement | SJT | Jones | 46 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 29 min |
| Apr 12, 11:41 PM CDT | Special Weather Statement | SJT | Throckmorton | 64 min |
| Apr 12, 11:59 PM CDT | Special Weather Statement | SJT | Coleman | 61 min |
| Apr 13, 12:01 AM CDT | Special Weather Statement | SJT | Jones | 59 min |
| Apr 13, 12:47 AM CDT | Special Weather Statement | SJT | Throckmorton | 58 min |
| Apr 13, 12:59 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 61 min |
| Apr 13, 3:01 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| Apr 13, 3:26 PM CDT | Special Weather Statement | SJT | Haskell | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.